U.S. doctors online nowAsk doctors free
A 47-year-old member asked:

why is it when i take pain meds, it helps relieve my ibs?

1 doctor answer1 doctor weighed in
Dr. Daniel Kessler
Family Medicine 15 years experience
Due to side effects: Ibs can sometimes be diarrhea predominant or constipation predominant. Narcotics have as a side effect constipation which in this case may be "aiding" you. More importantly, however would be to find out why do you have diarrhea to begin with. There are many causes and working together with a gastroenterologist and gp will hopefully give you an answer. Best wishes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 17, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.